Skip Navigation LinksHome > December 1989 - Volume 298 - Issue 6 > Toxic Delirium in a Patient Taking Amantadine and Trimethopr...
American Journal of the Medical Sciences:
Case Report: PDF Only

Toxic Delirium in a Patient Taking Amantadine and Trimethoprim-Sulfamethoxazole.

SPEEG, K. V. MD, PHD; LEIGHTON, J. A. MD; MALDONADO, A. L. BS

Collapse Box

Abstract

Acute mental confusion occurred in a patient on a stable dose of amantadine after he was started on trimethoprim-sulfamethoxazole. Discontinuation of the drugs led to rapid improvement. Studies in a rat model of organic cation secretion demonstrate that both amantadine and trimethoprim, but not sulfamethoxazole, inhibit the renal secretion of the organic cation procainamide. This case may represent an amantadine-trimethoprim interaction.

(C) Copyright 1989 Southern Society for Clinical Investigation

Login

Article Tools

Share

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.